MAUDE Adverse Event Report: BOVIE MEDICAL CORP. CHANGE-A-TIP DELUXE HIGH; CAUTERY

BOVIE MEDICAL CORP. CHANGE-A-TIP DELUXE HIGH; CAUTERY
Model Number DEL1
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device is in process of being returned for evaluation.The model number and lot number were provided.The investigation is ongoing.Once we have completed the investigation, a supplemental report will be submitted with any additional relevant information.
 
Event or Problem Description
Complainant alleges "when the metal element was heated up to start the surgery, the heated tip broke and flew about 30cm away.Thankfully it landed on a piece of hygiene roll covering the patient and not on the patient or a staff member.One of the replacement tips included in the del-1 kit was used to complete the surgery with no complications.".
 
Additional Manufacturer Narrative
The actual device was returned for evaluation, but was returned without any of the tips.The device batteries were tested and were within specification.The customer was unable to supply specific information about the duty cycle of the device.Root cause is unable to be determined without further information about the duty cycle of the device.The complaint was confirmed, but root cause was undetermined.If any additional relevant information is identified, it will be submitted in a supplemental report.

Brand Name
CHANGE-A-TIP DELUXE HIGH
Common Device Name
CAUTERY
Manufacturer (Section D)
BOVIE MEDICAL CORP.
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
terry hall
5115 ulmerton road
clearwater, FL 33760
6166987100
MDR Report Key21283369
Report Number3007208013-2025-00003
Device Sequence Number9339804
Product Code GEI
UDI-Device Identifier00607151045012
UDI-Public00607151045012
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K840433
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDEL1
Device Lot Number2023-10-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown